General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Sibirsk. Mat. Zh.:

Personal entry:
Save password
Forgotten password?

Sibirsk. Mat. Zh., 2012, Volume 53, Number 4, Pages 721–740 (Mi smj2359)  

This article is cited in 6 scientific papers (total in 6 papers)

A polychromatic inhomogeneity indicator in an unknown medium for an $X$-ray tomography problem

D. S. Anikonova, E. Yu. Balakinab

a Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, Novosibirsk
b Novosibirsk State University, Novosibirsk

Abstract: We pose and study an $X$-ray tomography problem, which is an inverse problem for the transport differential equation, making account for particle absorption by a medium and single scattering. The statement of the problem corresponds to a stage-by-stage probing of the unknown medium common in practice. Another step towards a more realistic problem is the use of integrals over energy of the density of emanating radiation flux as the known data, in contrast to specifying the flux density for every energy level, as it is customary in tomography. The required objects are the discontinuity surfaces of the coefficients of the equation, which corresponds to searching for the boundaries between various substances contained in the medium. We prove a uniqueness theorem for the solution under quite general assumptions and a condition ensuring the existence of the required surfaces. The proof is rather constructive in character and suitable for creating a numerical algorithm.

Keywords: unknown boundary, transport equation, inverse problem, tomography.

Full text: PDF file (353 kB)
References: PDF file   HTML file

English version:
Siberian Mathematical Journal, 2012, 53:4, 573–590

Bibliographic databases:

UDC: 517.958
Received: 02.11.2011

Citation: D. S. Anikonov, E. Yu. Balakina, “A polychromatic inhomogeneity indicator in an unknown medium for an $X$-ray tomography problem”, Sibirsk. Mat. Zh., 53:4 (2012), 721–740; Siberian Math. J., 53:4 (2012), 573–590

Citation in format AMSBIB
\by D.~S.~Anikonov, E.~Yu.~Balakina
\paper A polychromatic inhomogeneity indicator in an unknown medium for an $X$-ray tomography problem
\jour Sibirsk. Mat. Zh.
\yr 2012
\vol 53
\issue 4
\pages 721--740
\jour Siberian Math. J.
\yr 2012
\vol 53
\issue 4
\pages 573--590

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. E. Yu. Balakina, “Numerical realization of the algorithm of reconstruction of an inhomogeneous medium for an X-ray tomography problem”, J. Appl. Industr. Math., 8:2 (2014), 158–167  mathnet  crossref  mathscinet
    2. E. Yu. Balakina, “Layerwise sensing in $X$-ray tomography in the polychromatic case”, Comput. Math. Math. Phys., 54:2 (2014), 335–352  mathnet  crossref  crossref  isi  elib  elib
    3. V. G. Romanov, “Recovering jumps in X-ray tomography”, J. Appl. Industr. Math., 8:4 (2014), 582–593  mathnet  crossref  mathscinet
    4. Romanov V.G., “Reconstruction of Discontinuities in a Problem of Integral Geometry”, Dokl. Math., 90:3 (2014), 758–761  crossref  mathscinet  zmath  isi  elib  scopus
    5. E. Yu. Balakina, “Suschestvovanie i edinstvennost resheniya dlya nestatsionarnogo uravneniya perenosa”, Sib. zhurn. industr. matem., 18:4 (2015), 3–8  mathnet  crossref  mathscinet  elib
    6. E. Yu. Balakina, “Finding discontinuities in the coefficients of the linear nonstationary transport equations”, Comput. Math. Math. Phys., 57:10 (2017), 1650–1665  mathnet  crossref  crossref  isi  elib  elib
  • Сибирский математический журнал Siberian Mathematical Journal
    Number of views:
    This page:247
    Full text:60
    First page:2

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019